MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383538
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K183399; k243403.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the tubing leaked at the adapter-tubing junction."it was reported that today ultrasound guided iv was inserted in the above patient.The iv was correctly placed, but after placing the iv the iv system turned out to be leaky.Blood leaks up the end of the tube, just below the junction where fluids can be administered." "the risk for the patient is that the chance of a running iv is smaller, because these patients had already been pricked with the ultrasound and if the leakage were not seen, medication would not reach the patient.".
 
Additional Manufacturer Narrative
The complaint of a leak was confirmed; however, the root cause could not be determined.One photograph was provided for investigation, which showed one 20g nexiva iv catheter with evidence of use.What appeared to be blood residue was observed throughout the catheter tubing and extension tubing.The vent plug remained attached to the pink dual port luer adapter.What appeared to be blood residue was observed on the external surface of the dual port adapter, which supports that complainant¿s description of a leak.The distal end of the dual port luer adapter and the proximal end of the tubing were circled; however, the details and characteristics of the leak path could not be observed from the photograph.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25145224
Report Number1710034-2026-00503
Device Sequence Number21521857
Product Code FOZ
UDI-Device Identifier00382903835386
UDI-Public(01)00382903835386
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383538
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown